MAUDE Adverse Event Report: EDWARDS LIFESCIENCES EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

EDWARDS LIFESCIENCES EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TF010O90
Medical Device Problem Code Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/06/2025
Type of Reportable Event Malfunction
Event or Problem Description
Edwards received a report where the surgeon noticed the neck/ tip of a 10fr plastic right-angle cannula (tf010o90) was longer than usual.It was not used, and a new tf010o90 was opened from a different lot.It is available for return and images were provided.There was no patient involvement, and it was reported there was no impact on the procedure.A response has been requested.
 
Additional Manufacturer Narrative
H11/h3: initial evaluation summary: customer report of neck/ tip of a 10fr plastic right-angle cannula (tf010o90) was longer was confirmed.Returned sample was observed to be longer compared to a reference sample returned by the user.Reference length measurements of the canula body and tip were taken.The length measurement of the cannula bonding engagement was measured at approximately 0.16".The length measurement of the cannula tip area c was measured at approximately 0.65".The length measurement of the cannula tip area d was measured at approximately 0.55".No other visual damage, contamination, or other abnormalities were found to the device.No visual damage, contamination, or other abnormalities were found to the reference device.Photos provided by the customer were consistent with lab findings.H11: additional manufacturer narrative: the reported event was confirmed through preliminary evaluation of the device.The reported event is pending final evaluation analysis.A supplemental report will be submitted accordingly once the evaluation has been completed.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.
 
Additional Manufacturer Narrative
H11 manufacturer narrative: g3/ h2/ h3 selected for follow up.H6 codes for investigation type, findings, and conclusions updated.The complaint is not considered to be confirmed as the device meets current acceptance criteria per supplier evaluation.Per the dhr and mitigation review, good documentation practices were followed, and no nonconformances/ deviations were associated with the production work order.Retained samples were found to have no abnormal condition.Mitigations are in place to inspect for bend and length.The returned samples were evaluated by nordson and found to meet the current acceptance criteria.A manufacturing nonconformance was not confirmed.Based on available information, the complaint of the device being longer than usual and the suspicion of the device being out of tolerance is not confirmed.Image evaluation and product evaluation did confirm the device was longer than the reference unit with reference measurements.However, per the supplier evaluation both units were found to be acceptable.The variance in tip length is tied to the manufacturing process, but in this case, both returned units are considered as acceptable, and the current controls are deemed adequate.Using the qualified test methods in manufacturing, no defect was found.There is no evidence to suggest an edwards/ supplier manufacturing defect.Edwards will continue to review and monitor all reported events.Trends are monitored on a monthly basis and if action is required, appropriate investigation will be performed.

Brand Name
EDWARDS THIN-FLEX SINGLE STAGE VENOUS CANNULA
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
EDWARDS LIFESCIENCES
one edwards way
irvine CA 92614
Manufacturer (Section G)
EDWARDS LIFESCIENCES LLC
one edwards way
irvine CA 92614
Manufacturer Contact
dannette crooms
1 edwards way
irvine, CA 92614
8018424930
MDR Report Key21774592
Report Number2015691-2025-02595
Device Sequence Number8220492
Product Code DWF
UDI-Device Identifier00690103040661
UDI-Public(01)00690103040661(17)270905(11)240905(10)440431
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K120072
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTF010O90
Device Lot Number440431
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/25/2025
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/07/2025
Supplement Date Received by Manufacturer06/06/2025
Initial Report FDA Received Date04/04/2025
Supplement Report FDA Received Date06/07/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown